MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pioneer plus catheter was used in a peripheral procedure, in a slightly calcified and fibrous lesion.During re-entry, the needle was unable to be deployed.Therefore, the catheter was removed but got stuck on the non-philips guidewire, and removed as a system.Upon removal, the rapid exchange port was damaged.Another pioneer catheter was used to complete the procedure with no patient injury reported.During the product return evaluation, it was found that the polyamide material was separated from the catheter, but remained intact to the non-philips guidewire.This product problem is being submitted due to material separation.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.A2-a5: no information available.B6 & b7: no information available.C: not applicable for this device.D6 & d7: not applicable for this device.H3: the pioneer plus catheter was returned stuck onto a non-philips guidewire at the rx port.Visual inspection found a zipper tear from the rx exit port to the distal sleeve, and measured approximately 6 cm in length.In this area, the microcables were exposed and broken with sharp edges observed, but were contained within the shaft material.A portion of the polyamide material was bunched up and separated from the catheter, but was intact to the guidewire.No missing material was detected within the catheter working length.H6: the probable cause of the material separation likely occurred during use/handling.Manipulation, strain, impact, and forces associated with use can affect the integrity of the device.H7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key18899864
Report Number3008363989-2024-00018
Device Sequence Number15737114
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(11)220707(17)240707(10)5377955
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5377955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: SIZE 0.014", MFG UNK; INTRODUCER SHEATH MFG AND SIZE UNK
Patient SexUnknown